Thunderstorm Wind, Wayne
- When
- August 22, 7:00 PM EST
- Where
- Wayne County, 3.28 mi SSW of Manningtown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.380, -81.900
A tree was blown down in southern Wayne county.
A light northerly wind regime focused the best afternoon convergence across inland SE GA where drier air from the north limited thunderstorm coverage but also contributed to gusty winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A light northerly wind regime focused the best afternoon convergence across inland SE GA where drier air from the north limited thunderstorm coverage but also contributed to gusty winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 22, 2:14 PM EST, 4 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 314 PM EDT SAT AUG 22 2015 ...HOT WITH DAYTIME HEAT INDICES AROUND 105 DEGREES INTO EARLY NEXT WEEK... .NEAR TERM /THROUGH SUNDAY/... SHOWERS/T-STORMS CURRENTLY DEVELOPING INTERIOR NE FL OCALA TO VALDOSTA. THIS IS LIKELY TO BE THE CORRIDOR WITH GREATEST COVERAGE OF PRECIP THIS AFTERNOON...WITH MORE ISOLATED ACTIVITY FURTHER EAST. MODEL GUIDANCE SUGGESTS ACTIVITY COULD CONTINUE WELL INTO THE EVENING IN OUR WRN COUNTIES...AND HAVE SHOWN THIS IN HOURLY POP GRIDS. LOW TEMPS TONIGHT LWR-MID 70S INLAND...UPR 70S COAST. FOR SUNDAY...MODEL GUIDANCE SHOWS A SHORTWAVE TROUGH MOVING SE ACROSS GA IN THE AFTERNOON...WITH A SURFACE TROUGH MOVING OVER SRN GA. THIS COMBINED WITH SEA BREEZES SHOULD GENERATE SCATTERED SHOWERS/T-STORMS ACROSS FORECAST AREA. WENT WITH 40-50 POP FOR MUCH OF FORECAST AREA. WITH UNSTABLE AIRMASS...AND APPROACHING SHORTWAVE TROUGH...COULD SEE A FEW STRONG STORMS...ESPECIALLY ACROSS SE GA. SUNDAY WILL BE ANOTHER DAY WITH SLIGHTLY ABOVE NORMAL TEMPERATURES...WITH HIGH TEMPS LWR-MID 90S INLAND...UPR 80S/NEAR 90 COAST. WITH HIGH DEWPOINTS...WE'LL SEE AFTERNOON HEAT INDEX VALUES IN THE 103-107 RANGE...SIMILAR TO TODAY. .SHORT TERM /SUN NIGHT THROUGH TUESDAY/... SUN NIGHT...LEAD SHORTWAVE ENERGY BREAKING DOWN THE RIDGE WILL PUSH ACRS SE GA DURING THE EVENING AND WILL SETTLE ACROSS NE FL OVERNIGHT. ONGOING SCATTERED STRONG/ISOLD SVR STORMS DURING THE EVENING HOURS WILL LINGER UNTIL AROUND MIDNIGHT THEN WITH SHORTWAVE IN THE VICINITY...ISOLD STORMS WILL LINGER INTO THE OVERNIGHT HOURS BEFORE DISSIPATING TOWARDS MORNING. MUGGY OVERNIGHT LOWS IN THE MID/UPPER 70S. MONDAY...MID LEVEL SHORTWAVE WASHES OUT AND PUSHES INTO THE ATLC AND CNTRL FLORIDA WITH WEAK RIDGING BUILDING IN ACROSS SE GA. SLIGHTLY DRIER AIRMASS WILL PUSH IN AT MID/UPPER LEVELS WITH PRECIP WATER AMOUNTS FALLING JUST BELOW 2 INCHES. THIS WILL TEND TO SUPPRESS CONVECTION SOMEWHAT WITH 20-30% COVERAGE SE GA AND 30-40% COVERAGE NE FL WITH A FEW STRONG STORMS BUT SEVERE THREAT WILL BE REDUCED FROM SUNDAY. MAIN STORY WILL BE THE HEAT AS HIGHS INTO THE LOWER/MIDDLE 90S COMBINE WITH MIDDLE 70S DEWPOINTS TO PRODUCE ANOTHER AFTERNOON OF HEAT INDICES AROUND 105 DEGREES. TUESDAY...NEXT SHORTWAVE ALOFT AND WEAKENING COLD FRONT AT THE SURFACE WILL PUSH INTO NE FL/SE GA AND EXPECT SCATTERED STORMS WITH THIS FEATURE ALTHOUGH BOTH THE GFS/EURO MODELS ARE ONLY PROJECTING STORM CHANCES IN THE 20-30% RANGE AND CONFIDENCE IN STORM COVERAGE IS ONLY MODERATE AT THIS TIME. STILL EXPECT THE HEAT TO CONTINUE AHEAD OF THE BOUNDARY WITH MAX TEMPS WELL INTO THE MIDDLE 90S OVER INLAND AREAS AND HEAT INDICES AROUND 105 DEGREES DURING THE AFTERNOON HOURS. .LONG TERM /WEDNESDAY THROUGH SATURDAY/... LONG RANGE MODELS (GFS/EURO) STILL IN AGREEMENT WITH STALLING WEAKENED FRONTAL BOUNDARY ACROSS NE FL/COASTAL SE GA IN A NORTH SOUTH ORIENTATION AND EXPECT TROFINESS AT THE SURFACE AND ALOFT AND THIS WILL CONTINUE SCATTERED TO POSSIBLY NUMEROUS SHOWERS AND STORMS ACROSS NE FL/COASTAL SE GA AND THE ADJACENT COASTAL WATERS WHILE LESSER CONVECTIVE COVERAGE IS EXPECTED ACROSS INLD SE GA. NOW MODELS STILL DIFFER ON EXACT DETAILS AND HOW FAR INTO SOUTH GEORGIA THIS DRIER AIR AT THE SURFACE AND ALOFT IT CAN PENETRATE SO FOR NOW WILL KEEP AT LEAST A SLIGHT CHANCE OF SHOWERS THERE. OTHERWISE EXPECT NORMAL TO ABOVE NORMAL TEMPS TO CONTINUE WITH LOWER TO MIDDLE 90S FOR HIGHS AND LOWS IN THE 70S. && .AVIATION... ONLY WIDELY SCATTERED AFTERNOON/EVENING TSRA EXPECTED TODAY...WITH BETTER COVERAGE INTERIOR NE FL/SE GA. MAINTAINED JUST VCTS FOR NOW EASTERN TAFS...WITH A TEMPO GROUP FOR TSRA AT KGNV 18-22Z PERIOD. OTHERWISE...VFR CONDITIONS NEXT 24 HRS. && .MARINE... WEAK ONSHORE FLOW TO CONTINUE THROUGH THE WEEKEND AT 10 KNOTS OR LESS WITH SEAS 2-3 FT. EARLY NEXT WEEK SOUTH FLOW WILL INCREASE TO 10-15 KNOTS WITH SEAS 2-4 FT AHEAD OF APPROACHING COLD FRONT WHICH IS EXPECTED TO WEAKEN AND STALL OVER THE COASTAL WATERS BY THE END OF NEXT WEEK. RIP CURRENTS: LOW RISK. && .PRELIMINARY POINT TEMPS/POPS... AMG 75 93 74 95 / 30 50 30 30 SSI 78 88 78 91 / 10 20 30 20 JAX 75 92 75 93 / 10 40 30 30 SGJ 77 89 76 90 / 10 20 30 30 GNV 75 93 74 94 / 30 50 40 30 OCF 75 93 74 94 / 30 50 30 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && WOLF/HESS/GUILLET
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 958 AM EDT SAT AUG 22 2015 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-230845- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 958 AM EDT SAT AUG 22 2015 ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE SUNDAY AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED...MOSTLY AT INLAND LOCATIONS. A FEW STRONG THUNDERSTORMS ARE POSSIBLE...MOSTLY ALONG THE INTERSTATE 75 CORRIDOR DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. STRONGER ACTIVITY WILL BE CAPABLE OF PRODUCING GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALIZED FLOODING DUE TO EXPECTED SLOW MOVEMENT OF THUNDERSTORMS. HEAT INDEX VALUES WILL PEAK AT 102-107 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED TO NUMEROUS AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ON SUNDAY. STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH DAMAGING WIND GUSTS AND FREQUENT LIGHTNING STRIKES BEING THE PRIMARY THREATS AS ACTIVITY MOVES GENERALLY SOUTHEASTWARD AT 10-15 MPH. A FRONTAL BOUNDARY WILL STALL OVER OUR REGION NEXT WEEK...CREATING SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS. STRONG THUNDERSTORMS WILL BE POSSIBLE EACH DAY...MAINLY OVER NORTHEAST AND NORTH CENTRAL FLORIDA AND COASTAL SOUTHEAST GEORGIA. STRONGER ACTIVITY WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND FREQUENT LIGHTNING STRIKES. LONG PERIOD SWELLS FROM DISTANT HURRICANE DANNY MAY REACH OUR COASTAL WATERS TOWARDS MIDWEEK...WHICH WOULD INCREASE THE THREAT FOR RIP CURRENTS AT AREA BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. PLW
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
515 PM EDT SAT AUG 22 2015
FLZ040-222145-
MARION FL-
515 PM EDT SAT AUG 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION COUNTY UNTIL
545 PM EDT...
AT 514 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
RAINBOW LAKES ESTATES...MOVING SOUTH AT 10 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
RAINBOW LAKES ESTATES...DUNNELLON AND ROMEO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2900 8236 2900 8237 2901 8240 2902 8240
2901 8242 2902 8242 2905 8246 2905 8249
2904 8250 2904 8253 2922 8253 2922 8229
2897 8230
TIME...MOT...LOC 2114Z 039DEG 10KT 2916 8247
ALLENSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
735 PM EDT SAT AUG 22 2015
GAZ136-152>154-230015-
INLAND GLYNN GA-WAYNE GA-BRANTLEY GA-COASTAL GLYNN GA-
735 PM EDT SAT AUG 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR GLYNN...NORTHEASTERN BRANTLEY AND
SOUTHEASTERN WAYNE COUNTIES UNTIL 815 PM EDT...
AT 734 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
COX...OR 9 MILES SOUTH OF TIBET...MOVING SOUTH AT 15 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
BRUNSWICK...GARDI...DOCK JUNCTION...WAYNESVILLE...EVERETT...
THALMANN...COUNTRY CLUB ESTATES...ATKINSON...MOUNT PLEASANT AND BOYS
ESTATE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3122 8144 3112 8146 3113 8150 3122 8156
3117 8153 3114 8153 3115 8154 3114 8154
3122 8191 3158 8185 3155 8167 3150 8165
3147 8161 3140 8158 3133 8147 3133 8143
3131 8144 3129 8140
TIME...MOT...LOC 2334Z 015DEG 13KT 3147 8160
ALLENThe Jacksonville radar (KJAX), 101 km away, was scanning. The volume nearest the first event began at 00:01 UTC.
6 thunderstorm wind. Local standard time, as filed.
A tree was blown down in southern Wayne county.
Multiple trees were blown down on Highway 32.
A tree was blown down on a home.
Numerous trees and power lines were blown down throughout the county.
Numerous trees and a backyard fence was blown down.
A large tree was blown down and blocked Mariner's Drive. Utility wires were blown down near the intersection of Highway 40 and Kings Bay Road. Multiple trees were also uprooted in nearby neighborhoods by strong wind gusts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2015Every state in 2015This day in weather historyWarnings in Georgia, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 598964, 598965, 598966, 598968, 598967, 598969.